Alert archive / Florida / Frost Advisories in 2016
Frost Advisory 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Mar 21, 2016, 3:43 AM EDT for 8 counties in Georgia; 14 counties in Florida; 5 counties in Alabama. It took effect at Mar 22, 2016, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:43 AM EDT (07:43 UTC)
- In effect from
- Mar 22, 2016, 4:00 AM EDT
- Expired
- Mar 22, 2016, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
All 27 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA
The radar
The Tallahassee radar (KTLH), 70 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WWUS72 KTAE 210743 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 AM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING ACROSS SOUTHEAST ALABAMA...PORTIONS OF SOUTHWESTERN GEORGIA AND INLAND NORTH FLORIDA... ALZ065>069-FLZ007>011-013-GAZ120>126-142-221300- /O.NEW.KTAE.FR.Y.0001.160322T0800Z-160322T1300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-CALHOUN-QUITMAN-CLAY-RANDOLPH-TERRELL- DOUGHERTY-LEE-EARLY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...BLOUNTSTOWN...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE... BLAKELY 343 AM EDT MON MAR 21 2016 /243 AM CDT MON MAR 21 2016/ ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY. * LOW TEMPERATURES...33 TO 35 DEGREES. * DURATION...3 TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FLZ015>019-026>029-034-221300- /O.NEW.KTAE.FR.Y.0001.160322T0800Z-160322T1300Z/ INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY 343 AM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * LOW TEMPERATURES...31 TO 35 DEGREES. * DURATION...3 TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Mar 21, 3:43 AM EDT, 0 minutes earlier.
Area forecast discussion, Mar 21, 3:43 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 AM EDT MON MAR 21 2016
.Near Term [Through Today]...
After a chilly start this morning, skies will be mostly sunny today
with a dry airmass in place and afternoon high temperatures in the
low to mid 60s across the area.
.Short Term [Tonight Through Wednesday]...
High pressure will build into the region this evening and center
overhead after midnight. The main concern is how chilly it will
get overnight with the dry airmass in place and light winds. Model
guidance for a couple cycles now has indicated the normally
cooler areas from Tallahassee down to Cross City have a non-zero
chance of reaching the freezing mark. However, the overall
consensus from the guidance is that lows in the 33-35 degree range
are likely overnight. For areas where there's consensus from the
guidance on these temperatures less than 36 degrees, will issue a
frost advisory. Normally, this is a period one product, but given
how warm it has been lately - and this being a late season frost -
feel we need to headline the potential impact appropriately with
this morning's forecast.
A warming trend will begin on Tuesday as the high pressure area
begins to drift east of the area. Both Tuesday and Wednesday
should have mostly clear skies. Initially, temperatures will only
warm into the upper 60s to lower 70s on Tuesday. However, by
Wednesday, highs should be flirting with the 80 degree mark again.
Wednesday morning will be cool, with most areas in the lower 40s.
.Long Term [Wednesday Night Through Monday]...
The long term period should be increasingly active, compared to
the short term period. Model guidance continues to be in
reasonably good agreement this cycle, with the 21/00z Euro
trending back toward the GFS. Expect a cold front to move through
the region late Thursday evening and then move into Central
Florida and the North Central Gulf on Friday.
With a frontal zone stalled across the Northern Gulf of Mexico on
Friday, model guidance shows the next shortwave developing a wave
low pressure on this boundary Friday night and moving the system
across our region on Saturday into Sunday. Just as this second
system clears, a strong northern stream impulse drops into the
Lower Mississippi Valley, generating another round of showers and
storms at the tail end of the period.
The three separate systems could deliver a significant amount of
rainfall to the region, especially across the western half of the
area. Both the GFS and Euro have been reasonably consistent in
suggesting this heavy rainfall threat developing late this
weekend.
&&
.Aviation...
[Through 06Z Tuesday] VFR conditions are expected to prevail through
the period. Occasional gusts around 15 knots out of the northwest
are expected through sunset today.
&&
.Marine...
Advisory level winds and seas will continue into this afternoon
before diminishing as high pressure builds over the area. Light
winds and seas are expected through Wednesday morning. Southerly
flow will increase Wednesday afternoon to near cautionary levels
on Thursday ahead of an approaching cold front. This cold front
will move across the marine area on Friday.
&&
.Fire Weather...
Dry air will continue to push into the area, setting up widespread
RH values at or below 30 percent for this afternoon and Tuesday
afternoon. For this afternoon, red flag criteria may come close to
being met in some Florida zones due to a combination of wind and ERC
values, but both seem extremely marginal, so no red flag warning has
been issued at this time. On Tuesday, red flag conditions are
unlikely with lighter winds. After Tuesday, RH values will start to
increase again for the remainder of the week.
&&
.Hydrology...
Dry conditions the first half of this week will allow much of last
week's rainfall to progress through the lower portion of the
various river systems in the western half of the area. The lower
portion of the Choctawhatchee River between Caryville and Bruce
will remain near action stage through the middle of this week.
Looking ahead to the Thursday-Sunday timeframe, model guidance
suggests the potential for a heavy rainfall event across the
western half of the region. Streamflows across the western portion
of the area remain at or above normal levels, so this stretch of
heavy rainfall will need to be monitored for possible flood
impacts late this coming weekend.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 65 33 72 41 79 / 0 0 0 0 0
Panama City 61 42 66 53 74 / 0 0 0 0 0
Dothan 63 36 70 44 78 / 0 0 0 0 0
Albany 63 35 71 41 79 / 0 0 0 0 0
Valdosta 63 36 72 41 81 / 0 0 0 0 0
Cross City 65 31 73 43 82 / 0 0 0 0 0
Apalachicola 62 41 67 53 74 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 4 AM EDT /3 AM CDT/ to 9 AM EDT /8 AM CDT/
Tuesday FOR Calhoun-Central Walton-Gadsden-Holmes-Inland
Dixie-Inland Franklin-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
Washington.
GA...Frost Advisory from 4 AM to 9 AM EDT Tuesday FOR Calhoun-Clay-
Dougherty-Early-Lee-Quitman-Randolph-Terrell.
AL...Frost Advisory from 3 AM to 8 AM CDT Tuesday FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 5 PM EDT this afternoon FOR Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
Small Craft Advisory until 2 PM EDT this afternoon FOR Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach out 20 NM.
&&
NEAR TERM...DVD
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...DVD
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:32 AM EDT | Rip Current Statement | TAE | Gulf | 12 hr |
Nearby
Frost Advisories in Florida, 2016Frost Advisories in Georgia, 2016Frost Advisories in Alabama, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.